Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 12, 2013, 11:52 AM CDT for Benton County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 11:52 AM CDT (16:52 UTC)
- Expired
- Aug 12, 2013, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 89 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS54 KOHX 121652
FFWOHX
TNC005-085-122000-
/O.NEW.KOHX.FF.W.0032.130812T1652Z-130812T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMDEN...WAVERLY...HURRICANE MILLS...MCEWEN AND NEW JOHNSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3612 8823 3616 8818 3617 8818 3620 8814
3622 8814 3624 8810 3626 8810 3622 8769
3620 8766 3620 8759 3617 8756 3600 8754
3588 8822
$$
ROSE3 follow-up statements
941
WGUS74 KOHX 121721
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT MON AUG 12 2013
TNC005-085-122000-
/O.CON.KOHX.FF.W.0032.000000T0000Z-130812T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON TN-HUMPHREYS TN-
1221 PM CDT MON AUG 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMPHREYS AND BENTON
COUNTIES UNTIL 300 PM CDT...
AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A
LARGE CLUSTER OF STORMS PRODUCING VERY HEAVY RAINFALL WILL MOVE
ACROSS CAMDEN AND AREAS SOUTH OF CAMDEN BETWEEN 1220 PM AND 130 PM.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED ACROSS A LARGE
PART OF THE COUNTY AS A RESULT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CAMDEN...WAVERLY...HURRICANE MILLS...MCEWEN AND NEW JOHNSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3612 8823 3616 8818 3617 8818 3620 8814
3622 8814 3624 8810 3626 8810 3622 8769
3620 8766 3620 8759 3617 8756 3600 8754
3588 8822
$$
ROSE807
WGUS74 KOHX 121835
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT MON AUG 12 2013
TNC005-085-122000-
/O.CON.KOHX.FF.W.0032.000000T0000Z-130812T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON TN-HUMPHREYS TN-
135 PM CDT MON AUG 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMPHREYS AND BENTON
COUNTIES UNTIL 300 PM CDT...
AT 135 PM CDT...MOST OF THE EARLIER STORMS HAD MOVED EAST OF THE
AREA, BUT RUNOFF FROM EARLIER HEAVY RAINFALL MAY STILL CAUSE
FLOODING.
SOME LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE...
CAMDEN...WAVERLY...HURRICANE MILLS...MCEWEN AND NEW JOHNSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3612 8823 3616 8818 3617 8818 3620 8814
3622 8814 3624 8810 3626 8810 3622 8769
3620 8766 3620 8759 3617 8756 3600 8754
3588 8822
$$
ROSE985
WGUS74 KOHX 121956
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON AUG 12 2013
TNC005-085-122011-
/O.EXP.KOHX.FF.W.0032.000000T0000Z-130812T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON TN-HUMPHREYS TN-
256 PM CDT MON AUG 12 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HUMPHREYS AND
BENTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 300 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3612 8823 3616 8818 3617 8818 3620 8814
3622 8814 3624 8810 3626 8810 3622 8769
3620 8766 3620 8759 3617 8756 3600 8754
3588 8822
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:10 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 12, 11:10 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1110 AM CDT MON AUG 12 2013 .UPDATE...WITH THE EXPECTATION OF MOSTLY CLOUDY SKIES THIS AFTERNOON, A COOLING THRUST OF THUNDERSTORMS THIS MORNING, AND THE DEVELOPMENT OF MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON, WILL LOWER MAX TEMP EXPECTATIONS OVER NORTHERN AREAS AND KEEP THEM CORRALLED MAINLY IN THE LOWER AND MIDDLE 80S. OTHERWISE, PLAN TO KEEP CURRENT FORECAST FOR TODAY PRETTY MUCH AS IT IS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 12, 5:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 12 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL. THIS COULD LEAD TO AT LEAST MINOR FLOODING OF LOW LYING...TYPICAL FLOOD PRONE LOCATIONS AND ACROSS LOCATIONS THAT RECEIVED SUBSTANTIAL RAINFALL FROM THE PREVIOUS DAYS....INCLUDING THE INTERSTATE 40 CORRIDOR...FROM AROUND DICKSON...OVER TO AROUND NASHVILLE... COOKEVILLE AND CROSSVILLE...AS WELL AS PORTIONS OF NORTHWESTERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Aug 12, 8:18 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 818 AM CDT MON AUG 12 2013 TNZ005>007-023>026-121400- CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-STEWART- 818 AM CDT MON AUG 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO WAVERLY...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE WOODLAWN...ERIN...CUMBERLAND CITY...WAVERLY...PALMYRA...CLARKSVILLE...MCEWEN...CUNNINGHAM... SLAYDEN...VANLEER...CHEATHAM DAM AND CHARLOTTE. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL BE COMMON IN THESE AREAS. MINOR FLOODING IS POSSIBLE IN LOW-LYING AREAS. LAT...LON 3608 8741 3604 8799 3665 8744 3665 8688 ROSE
Special weather statement, Aug 12, 8:55 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CDT MON AUG 12 2013
TNZ006-007-023>026-121445-
CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
855 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND ROBERTSON COUNTIES...
AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
GUTHRIE TO MCEWEN...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CUNNINGHAM...SLAYDEN...MCEWEN...
ADAMS...VANLEER...CEDAR HILL...CHEATHAM DAM...CHARLOTTE...PLEASANT
VIEW...SPRINGFIELD...WHITE BLUFF AND ASHLAND CITY.
YOU CAN EXPECT HEAVY RAINFALL WITH THESE STORMS, WITH HOURLY RATES
AVERAGING ONE-HALF TO ONE INCH. MINOR FLOOD IS POSSIBLE IN LOW-LYING
AREAS.
LAT...LON 3610 8720 3605 8775 3665 8723 3665 8712
3665 8662Special weather statement, Aug 12, 9:28 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CDT MON AUG 12 2013
TNZ007-008-026-027-121515-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
928 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SPRINGFIELD TO GREENBRIER TO ASHLAND CITY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRINGFIELD...ASHLAND CITY...
GREENBRIER...BEAMAN PARK...JOELTON...RIDGETOP...ORLINDA...BELLS
BEND...CROSS PLAINS...WHITES CREEK...WHITE HOUSE AND MILLERSVILLE.
FREQUENT LIGHTNING AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. HOWEVER, THE PRIMARY THREAT REMAINS HEAVY RAINFALL. HOURLY
RAINFALL RATES OF AN INCH OR MORE ARE POSSIBLE IN MANY AREAS. MINOR
FLOODING IN LOW-LYING AREAS IS EXPECTED. BRIEF STREET FLOODING IN
URBAN AREAS IS ALSO POSSIBLE.
LAT...LON 3640 8646 3631 8654 3632 8655 3631 8657
3629 8656 3611 8672 3612 8717 3619 8715
3621 8718 3642 8700 3665 8695 3666 8659
3664 8656 3666 8651 3666 8642
ROSESpecial weather statement, Aug 12, 10:11 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 AM CDT MON AUG 12 2013
TNZ007>009-027>030-121600-
DAVIDSON-MACON-ROBERTSON-SMITH-SUMNER-TROUSDALE-WILSON-
1011 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...ROBERTSON...
SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 1008 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
GALLATIN TO HERMITAGE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...OLD HICKORY...
MADISON...NASHVILLE...LAKEWOOD...HENDERSONVILLE...MITCHELLVILLE...
PORTLAND...GALLATIN...HERMITAGE...PERCY PRIEST LAKE AND MOUNT JULIET.
WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINFALL
ALSO REMAINS A THREAT. MINOR FLOODING IN LOW-LYING AREAS IS POSSIBLE.
LAT...LON 3664 8608 3637 8599 3609 8626 3612 8685
3641 8658 3666 8666 3666 8659 3664 8657
3666 8651 3666 8635
ROSELocal storm report, Aug 12, 10:55 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 3 S WESTMORELAND 36.52N 86.25W
08/12/2013 SUMNER TN EMERGENCY MNGR
WATER RESCUE ON OLD WOLF HILL ROAD IN THE BRANSFORD
COMMUNITY
&&
EVENT NUMBER OHX1300662
MROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:18 AM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 42 min |
| Aug 12, 8:55 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 50 min |
| Aug 12, 9:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Sumner | 47 min |
| Aug 12, 9:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 30 min |
| Aug 12, 9:52 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 23 min |
| Aug 12, 10:11 AM CDT | Special Weather Statement | OHX | Davidson, Sumner, Trousdale, Wilson | 49 min |
| Aug 12, 12:51 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Aug 12, 1:15 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 12, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Aug 12, 3:55 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.